Maryland, 2013Damaging Winds in Maryland, June 28, 2013
June 28, 2013 · NWS AKQ · 7 events in 3 counties and zones
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 28, 3:07 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 3:07 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUN 28 2013
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA THIS
EVENING...THEN STALL NEAR THE COAST OVERNIGHT. A WAVE OF LOW
PRESSURE WILL DEVELOP ALONG THE STALLED FRONT TONIGHT AND TRACK
NORTHEAST OFF THE MID ATLANTIC COAST SATURDAY. THE FRONT DRIFTS
WESTWARD SUNDAY THROUGH EARLY NEXT WEEK AS SEVERAL WAVES OF LOW
PRESSURE TRACK NORTHWARD ALONG THE BOUNDARY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENT MESOANALYSIS INDICATES 1500-2000 J/KG OF MLCAPE ACROSS THE
REGION ALONG WITH 30-45KT OF 0-6KM WESTERLY SHEAR (STRONGEST N). THE
LATEST WATER VAPOR IMAGERY INDICATES A DIGGING TROUGH ACROSS THE
OHIO VALLEY WITH MID-LEVEL DRYING EVIDENT OVER THE LOWER
MID-ATLANTIC AND EASTERN CAROLINAS. THE STRONGEST THUNDERSTORMS ARE
PRESENTLY OVER NORTHERN VA AND MD. CURRENT CONVECTION (AS OF 19Z)
FROM THE S-CENTRAL VA PIEDMONT TO CENTRAL VA IS LESS INTENSE AS IT
REMAINS WELL AHEAD OF THE SYNOPTIC SCALE FORCING. THE LARGE SCALE
FORCING IS EXPECTED TO ARRIVE LATER THIS AFTERNOON...WITH WEAKER
INDIVIDUAL CELLS/LINE SEGMENTS STRENGTHENING AND COALESCING INTO A
STRONGER LINE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HENCE A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LOWER MD EASTERN
SHORE THROUGH 9PM AND THROUGH 10PM FOR THE VA COUNTIES AND A PORTION
OF NE NC. HAIL IS A LESSER THREAT ALTHOUGH A FEW STRONGER UPDRAFTS
COULD PRODUCE MARGINALLY SEVERE HAIL.
THE TROUGH CONTINUES TO DIG EASTWARD TOWARD THE COAST THIS
EVENING DRAGGING A MID-LEVEL BOUNDARY ALONG WITH IT. A SECONDARY
WAVE TRACKS UP THE COAST LATE THIS EVENING/OVERNIGHT. THIS SCENARIO
WILL BE MORE HEAVY RAIN/EMBEDDED THUNDER...AND LARGELY CONFINED TO
THE EASTERN PORTION OF THE AREA/ESPECIALLY SE. GIVEN THE CONVECTIVE
NATURE IT IS DIFFICULT TO PLACE THE EXACT AREAS OF HEAVIEST
QPF...ALTHOUGH HI-RES MODELS INDICATE THERE COULD BE LOCALIZED QPF
OF 1-2IN...WHICH COULD CAUSE SOME MINOR FLOODING CONCERNS IF IT
FALLS OVER AN URBAN LOCATION. ANOTHER WARM AND HUMID NIGHT IS
EXPECTED WITH LOWS OF 70-75.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE BEST MOISTURE REMAINS CONFINED TOWARD THE COAST SATURDAY MORNING
AND THEN SHIFTS TOWARD SE PORTIONS BY AFTERNOON...BUT GIVEN THE FLOW
PATTERN ALONG WITH LINGERING MOISTURE SLIGHT CHANCE/LOW CHANCE POPS
FOR SHOWERS AND (AFTERNOON) THUNDERSTORMS WILL BE MAINTAINED FARTHER
WEST/INLAND. THE FRONTAL BOUNDARY BACKS INLAND SATURDAY NIGHT
THROUGH MONDAY AS SEVERAL SLUGS OF MOISTURE MOVE NORTHWARD AS A
HIGHLY ANOMALOUS BLOCKED PATTERN DEVELOPS WITH STRONG RIDGING OVER
THE WESTERN US AND WESTERN ATLANTIC...ALONG WITH A TROUGH OVER THE
MISSISSIPPI VALLEY. LIKELY POPS WILL PREVAIL FOR SUNDAY AND MONDAY
DUE TO MOIST SSW FLOW ALOFT AND SOUTHERLY LOW-LEVEL FLOW. IN
ADDITION...A STRONG 250-300MB JET WILL BE SITUATED ALONG THE
APPALACHIANS...WITH RRQ FORCING OVER THE ENTIRE REGION.
AS FOR TEMPERATURES...HIGHS SAT WILL AVG AROUND 90 ALONG/W OF I-95
LOW/MID 80S FARTHER SE WHERE MORE CLOUDS WILL LINGER. TEMPS WILL
THEN TREND DOWNWARD SUNDAY AND MONDAY INTO THE LOW/MID 80S ALL AREAS
DUE TO EXPECTED CLOUD COVER AND SHOWERS AND THUNDERSTORMS. DEWPOINTS
WILL LINGER IN THE LOW 70S MAINTAINING A HUMID AIRMASS. LOWS SHOULD
RANGE FROM 70-75.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD LONGWAVE TROUGH OVER THE ERN HALF OF THE COUNTRY AND A
HIGHLY AMPLIFIED RIDGE OVER THE INTERMOUNTAIN WEST WILL PERSIST
THROUGH AT LEAST WED NIGHT. ALSO...THE POSITIONING OF THE BERMUDA
HIGH OVER THE WRN ATLANTIC OCEAN WILL MAINTAIN A WARM AND MOIST
SUBTROPICAL AIRMASS ACROSS THE REGION. THIS WILL KEEP PRECIP CHANCES
IN THE FORECAST EACH DAY AND NIGHT...WITH THUNDERSTORMS EXPECTED
DURING THE AFTN AND EVENING HOURS. THE MAIN IMPACTS SHOULD CONTINUE
TO BE LOCALIZED STRONG GUSTY WINDS AND HEAVY RAINFALL (DUE TO PWATS
AROUND 2.00 INCHES).
A PATTERN SHIFT IS EXPECTED TO BEGIN ON THU AS THE LONGWAVE TROUGH
RETROGRADES INTO THE CTRL PLAINS AND THE MID/UPPER LEVELS OF THE
BERMUDA HIGH MOVE OVER THE ERN SEABOARD FROM THE MID ATLANTIC COAST
TO THE SE STATES. ALTHOUGH TEMPERATURES ARE NOT ANTICIPATED TO
CHANGE MUCH IN PREDOMINANT S-SW FLOW...PRECIPITATION SHOULD BECOME
FOCUSED MORE TO THE WEST AROUND THE PERIPHERY OF THE MID/UPPER LEVEL
HIGH PRESSURE CENTERS.
EXPECT HIGHS GENERALLY IN THE UPPER 80S AND LOWS GENERALLY IN THE
LOW TO MID 70S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...SURFACE OBS DEPICT A WEAK SURFACE TROUGH TO THE WEST OF
OF THE CWA. WITH PLENTY OF HEAT AND MOISTURE AVAILABLE...
THUNDERSTORM DEVELOPMENT IS LIKELY TO INITIATE IN THE VICINITY OF
THE TROUGH FEATURE AND MOVE EAST DURING THE LATE AFTN/EVENING HOURS.
EXPECT THUNDERSTORM CONDITIONS TO BEGIN AT KRIC AROUND 20Z AND
APPROACHING NE NC/SE VA BY 22/23Z. GUSTY WINDS OVER 30KT ALONG WITH
SIGNIFICANTLY REDUCED VIS IN ANY THUNDERSTORMS WILL BE POSSIBLE.
ANOTHER ROUND OF SHOWERS(AND POSSIBLE THUNDERSTORMS) IS LIKELY EARLY
SAT MORNING AS A SLUG OF MOISTURE ADVECTS NE ALONG A FRONTAL
BOUNDARY. AGAIN MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH THIS BATCH
OF PRECIP.
THE BOUNDARY STALLS ALONG THE COAST AND REMAINS AN AREA FOR
CONVECTIVE INITIATION SAT AFTN AS THE FORECAST AREA REMAINS IN A
WARM AND MOIST ENVIRONMENT. SW WINDS WILL PREVAIL THROUGH THE 18Z
TAF PERIOD WITH WINDS RELAXING DURING THE OVERNIGHT BUT PICKING BACK
UP SAT AFTN.
OUTLOOK...UNSETTLED WX IS ANTICIPATED THRU THE WEEKEND AND INTO
ERLY NEXT WEEK AS A STRONG UPR-LVL TROF BECOMES ESTABLISHED OVER
THE OH VALLEY. ALONG WITH THAT...A SFC FRNTAL BNDRY IS EXPECTED
TO STALL OVER THE REGION. THIS WILL RESULT IN A CONTINUATION OF
AFTN/EVENG SHRAS/TSTMS AND THE THREAT FOR SOME PATCHY STRATUS OR
FOG AROUND SUNRISE. NO WIDESPREAD IFR/LIFR IS EXPECTED.
&&
.MARINE...
SMALL CRAFT HEADLINES ISSUED FOR SOUTHERN COASTAL BAYS ZONES FROM
CAPE CHARLES LIGHT SOUTH TO CURRITUCK BEACH LIGHT THROUGH 11Z SUN.
SEAS HAVE INCREASED TO AROUND 5 FEET THIS AFTN AND WILL CONTINUE TO
FLUCTUATE BETWEEN 4 AND 5 FEET AS S TO SSW FLOW CONTINUES THROUGH
MONDAY. SEAS NEAR SHORE WILL BE CLOSER TO 3 FEET AS THE FETCH WILL
NOT BE GREAT ENOUGH TO INCREASE SEAS THAT MUCH. BUT OUT TO 20
NAUTICAL MILES...EXPECT SEAS TO RANGE FORM 4 TO 6 FEET WITH THE
INCREASE IN FETCH.
LO PRES WILL REMAIN CENTERED OVER THE NE STATES WITH A STALLED
FRONTAL BNDRY DRAPED DOWN OVER THE MID ATLANTIC. SOUTHERLY FLOW
SIMILAR TO THE LAST FEW DAYS WILL CONTINUE AS HI PRES SITS WELL
OFFSHORE. EXPECT SHRAS/TSTMS LATE THIS AFTN/EVENG...WITH SOME OF THE
STRONGER STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HEAVY
RAIN.
THE PATTERN WILL BE STAGNANT THRU THE WEEKEND WITH SOUTHERLY FLOW
CONTINUING...LEADING TO 5-6 FT SEAS OVER NRN CSTL WTRS. SEAS OVER
SRN CSTL WTRS WILL MAINTAIN 5 FT THROUGH SUN MORNING AS HEADLINES
OVER NRN WTRS CONTINUE THRU SUN WITH SEAS THERE APPROACHING 6-7 FT
BY SAT NGT/SUN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR MDZ025.
NC...NONE.
VA...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR VAZ099-
100.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...BMD
AVIATION...DAP
MARINE...MAS/DAPHazardous weather outlook, Jun 28, 3:13 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT FRI JUN 28 2013
NCZ012>014-VAZ048-049-060>098-292015-
NORTHAMPTON NC-HERTFORD-GATES-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
413 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-292015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
413 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ099-100-292015-
ACCOMACK-NORTHAMPTON VA-
413 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-292015-
MARYLAND BEACHES-
413 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-030>032-102-292015-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
413 PM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...ALTHOUGH A
FEW STORMS MAY PRODUCE LARGE HAIL. IN ADDITION...LOCALLY HEAVY
DOWNPOURS WILL BRING THE POTENTIAL FOR MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE
AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
RAIN WILL BRING THE POTENTIAL FOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ652-654-656-292015-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-292015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ658-292015-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
413 PM EDT FRI JUN 28 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634>638-292015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
413 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-292015-
CURRITUCK SOUND-
413 PM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 4:33 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 1 N EDGERTON 36.79N 77.77W
06/28/2013 BRUNSWICK VA 911 CALL CENTER
TREE DOWN OLD STAGE AND COON SWAMP ROADS
&&
EVENT NUMBER AKQ1300801
LALEXANDSpecial weather statement, Jun 28, 4:35 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT FRI JUN 28 2013
MDZ021-282230-
DORCHESTER-
535 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN DORCHESTER COUNTY
THROUGH 630 PM EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LLOYDS...OR ABOUT 6 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 35
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMBRIDGE...
SECRETARY...AND...EAST NEW MARKET...HURLOCK...HURLOCK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3871 7581 3868 7579 3869 7576 3863 7570
3859 7570 3851 7621 3863 7626 3862 7621
3864 7616 3860 7611 3861 7608 3858 7603
3860 7599 3863 7599 3868 7594 3871 7585
ZIMMERMANLocal storm report, Jun 28, 4:50 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG OGBURN 36.80N 78.23W
06/28/2013 MECKLENBURG VA 911 CALL CENTER
TREES DOWN ON SAFFOLD ROAD
&&
EVENT NUMBER AKQ1300802
LALEXANDLocal storm report, Jun 28, 4:53 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG VICTORIA 36.99N 78.22W
06/28/2013 LUNENBURG VA 911 CALL CENTER
TREES DOWN AROUND VICTORIA
&&
EVENT NUMBER AKQ1300803
LALEXANDSpecial weather statement, Jun 28, 4:57 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT FRI JUN 28 2013
VAZ065-079-282300-
BRUNSWICK-MECKLENBURG-
557 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND BRUNSWICK
COUNTIES THROUGH 700 PM EDT...
AT 557 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER SPRINGS TO BRACEY TO
EBONY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
WARRENTON TO 10 MILES NORTH OF WARRENTON TO 7 MILES SOUTH OF
BRODNAX...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...EBONY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3665 7805 3655 7791 3654 7792 3654 7828
3655 7828
05Local storm report, Jun 28, 4:58 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG WIGHTMAN 36.79N 78.31W
06/28/2013 MECKLENBURG VA 911 CALL CENTER
TREES DOWN
&&
CORRECTED LOCATION
EVENT NUMBER AKQ1300796
LALEXANDThunderstorm Wind, Dorchester
- When
- June 28, 5:11 PM EST to 5:15 PM EST
- Where
- Dorchester County, 1.28 mi ESE of Hurlock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.620, -75.850
Two trees were downed in Hurlock blocking roads.
Thunderstorm Wind, Somerset
- When
- June 28, 5:35 PM EST
- Where
- Somerset County, 1.77 mi ESE of Deal Is
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.140, -75.920
Wind gust of 52 knots (60 mph) was reported.
Thunderstorm Wind, Somerset
- When
- June 28, 7:00 PM EST to 7:05 PM EST
- Where
- Somerset County, Eden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.280, -75.650
Trees were downed in Eden. One tree was downed on power lines.
Thunderstorm Wind, Wicomico
- When
- June 28, 7:00 PM EST to 7:05 PM EST
- Where
- Wicomico County, 0.54 mi W of Fruitland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.320, -75.630
Several trees were downed between Fruitland and Allen. One tree was downed on power lines.
Thunderstorm Wind, Somerset
- When
- June 28, 7:04 PM EST to 7:10 PM EST
- Where
- Somerset County, Eden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.280, -75.650
Several trees were downed.
Thunderstorm Wind, Dorchester
- When
- June 28, 7:20 PM EST to 7:25 PM EST
- Where
- Dorchester County, 1.28 mi ESE of Hurlock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.620, -75.850
Numerous trees were downed near Skinners Run Road and Route 307.
Thunderstorm Wind, Wicomico
- When
- June 28, 7:26 PM EST to 7:30 PM EST
- Where
- Wicomico County, 0.54 mi E of Salisbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.370, -75.590
Trees and power lines were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465029, 465036, 465030, 465031, 465032, 465034, 465035.